Alert archive / California / Wind Advisories in 2018

Wind Advisory 34, NWS Los Angeles, CA

May 6, 2018

NWS Los Angeles, CA issued this wind advisory at May 6, 2018, 10:58 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 6, 2018, 10:58 PM PDT (05:58 UTC)
Expired
May 7, 2018, 4:00 AM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

226 
WWUS76 KLOX 070558
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1058 PM PDT Sun May 6 2018

CAZ039-052-071100-
/O.NEW.KLOX.WI.Y.0034.180507T0558Z-180507T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1058 PM PDT Sun May 6 2018

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT MONDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 4 AM PDT Monday. 

* TIMING AND WINDS...Northwest to north winds 20 to 30 mph with
  gusts to 50 mph from Goleta to Gaviota will continue through 
  early Monday morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Affected highways include the 101 
  and 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
1 follow-up statement
918 
WWUS76 KLOX 071051
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
351 AM PDT Mon May 7 2018

CAZ039-052-071200-
/O.EXP.KLOX.WI.Y.0034.000000T0000Z-180507T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
351 AM PDT Mon May 7 2018

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

Winds have fallen below advisory levels. Advisory level northerly
winds may return again this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 6, 9:37 PM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 6, 9:37 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
937 PM PDT Sun May 6 2018

.SYNOPSIS...06/921 PM.

Above normal temperatures will continue into next week with breezy
and cooler conditions late in the week. Overnight through morning
low clouds and patchy fog will develop along the coast and into
adjacent valleys periodically through the week.

&&

.SHORT TERM (TNT-WED)...06/936 PM.

Southwest flow aloft across the region this evening will weaken
and veer to northwest Monday as a shortwave ridge of high
pressure builds into region and amplifies over the region late
Monday night and early Tuesday. Onshore pressure gradients across
the area will weaken through Monday night. Pressure gradients
could turn offshore north of Point Conception Monday through
Tuesday, but an onshore flow pattern should remain enough in
place south of Point Conception. Some semblance of a marine layer
should remain over the South Coast Basin into Tuesday, albeit
weaken and more shallow than today. A warm-up looks to occur on
Monday across the region, maybe lingering south of Point
Conception into Tuesday.

Locally gusty winds will develop each afternoon and evening
across Southern Santa Barbara County, and through the Interstate
5 Corridor each night and morning through Tuesday. Winds should
remain below advisory levels, but some strengthening will likely
take place on Tuesday night.

*** FROM PREVIOUS DISCUSSION ***

As pressure gradient tightens and upper level support increases,
there is the potential for even stronger and more widespread
sundowner winds Tuesday night, and especially Wednesday night.
During this time, wind advisories will be likely.

Upper level ridge is expected to peak over southwest California
late Monday into Tuesday with 500 heights approaching 590 dm.
Widespread highs in the 80s to low 90s is expected away from the
coast by Tuesday.

.LONG TERM (THU-SUN)...06/150 PM.

Cooler conditions are expected overall Thursday through Saturday
as onshore flow increases across the region. A strong eddy is
currently advertised by the models Friday or Saturday which would
potentially bring a more significant surge of low clouds and fog
into the valleys. There is still the potential for upper level
ridging and associated weak offshore flow in the boundary layer
by Sunday, which could bring some warming and reduced stratus
coverage.

&&

.AVIATION...07/0050Z.

At 2215Z at KLAX, the marine layer depth was 500 feet deep. The
top of the inversion was around 1500 feet with a temperature near
21 degrees Celsius.

High confidence in coastal TAFs and high confidence in inland
TAFs through 06z then moderate confidence. Confidence a bit lower
for arrival of cigs. +/- 2 hours.

KLAX...High confidence in 00z TAF through 06z then moderate
confidence with timing of IFR/MVFR cigs after 08z. Weak eddy
circulation will bring light southeast winds on Monday morning,
likely remaining at 6 knots or less.

KBUR...Moderate confidence in the 00z TAF. There is a 30 percent
chance of IFR cigs early Monday morning.

&&

.MARINE...06/913 PM.

Moderate-to-high confidence in the current forecast. Small Craft
Advisory level winds are expected across the Outer Waters through
at least late Monday night and likely through much of the week.
There is a 50 percent chance of gale force gusts at times between
Wednesday and Friday.

For the nearshore waters north of Point Conception, winds should
remain generally below advisory levels through early Monday. There
is a 60 percent chance of advisory level winds Monday afternoon
and evening, increasing to a 70-80 percent chance Tuesday through
Friday. The strongest winds likely over the northern and western
portions.

For the inner waters south of Point Conception, there is a 30
percent chance of advisory level each afternoon and evening
through Monday evening, especially in the Santa Barbara Channel.
Otherwise, winds and seas should remain below advisory levels
through Tuesday. There is a 60 percent chance of advisory level
winds Wednesday through Friday, mainly across the western Santa
Barbara Channel, near Anacapa Island, and into the San Pedro
Channel.

Short-period combined seas are likely throughout the waters
Wednesday through Friday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Monday for zone
      676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Advisory level northerly wind likely by midweek for wind prone
mountain and foothill locations, as well as the Santa Barbara
south coast.

&&

PUBLIC...Hall/Gomberg/Kaplan
AVIATION...Gomberg
MARINE...Hall
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:05 AM PDTSmall Craft AdvisoryLOX54 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.